I'm on a 12 week treatment plan design to rid my blood of the HCV using the drug Harvoni. Does Harvoni cause hair loss? Has anyone experienced any hair loss while on Harvoni?
Does Harvoni cause hair loss?
Question posted by zenn211 on 4 March 2015
Last updated on 21 December 2021
About two weeks in from taking harvoni I start noticing my hair falling out a little bit and as time went by Ii never stopped.I used to have a full head of hair but now about half of it's gone so you be the judge different for everybody.
I'm not sure if it's harvoni that is the ongoing facial hair loss or not, my pcp mentioned that i just finished hep c treatment and that it could be a possibility. A month or so after harvoni treatment ended i slowly began losing a patch in my gotee I'm slowly losing facial hair and it's been a year or two since treatment. hep c is gone
I am on Harvoni and yes I am loosing my Hair Just keep it cut close and wear my Wigs.
Hi, sorry but I'd say that the answer is yes. I went through the Harvoni treatment about 2 years ago. After a month or so I started noticing hair on my truck seat every day and it still has not stopped. I do not take any medications so there is nothing else to look at for the cause. I have lost at least 1/2 of my hair. I had hoped that maybe my hair was breaking as opposed to falling out from the root but that is not the case. I recently cut my hair short and it is still happening. My hair has always been very thick and was close to my waist when I started Harvoni so even if it stops falling out it will take until I'm 75 to grow back. Had I known, well.
I finsihed a 12-week program of Harvoni about a year ago. During treatment had severe insomnia, muscle ache and body stiffness, memory problems, serious head ache (I read online to drink lots of water and that helped) and was worried that these side-effects may last, and a weird sort of overall feeling of anxiety that was unrelated to any problems. It felt like a stress was flowing through my blood.
In the year since treatment ended, my memory issues have steadily subsided. The feeling of anxiety/stress is still with me but subsided, the stiffness and body aches are less but still with me, but was's a shock is serious hair loss. I wasn't losing hair during the treatment but now am losing hair in clumps daily. I had thick curly hair and now have short thin hair (and I haven't cut it in 6 months), lose way more hair daily than I ever have in my life or during treatment.
It's so bad, I now have about 1/3 of the hair I had before (even during treatment). Am seriously worried about my loss of hair. Have been taking vitamins and suplements and gone online for natural hair loss remedies, but am very depressed about it.
My hair has thinned, my eyelashes are thinner and I also now have absolutely no hair on my arms or upper legs. I am 2 years + post treatment and no regrowth for me. So yes, Harvoni causes hair loss and no, it does grow back for all people.
I, too, was on the 12 week regimen. I completed treatment in June 2015. While on the drug, I did not experience noticeable hair loss however, the month after completion my hair did begin to thin significantly. That was when I first posted my question regarding hair loss on this site. One of the responders at that time advised me that the hair loss would be temporary, lasting only about the same length of time as the treatment. This has proven to be true. I estimate that I lost about 1/3 of my hair volume in the 3 months following cessation of my treatment (I am lucky enough to have fairly thick hair the loss was not catastrophic to me) but the hair did grow back and it is now back to full volume. An annoying side effect no doubt, but small price to pay to be free of the HCV, which I am.
Hi I did 12 weeks harvoni 9 months ago for hep c. Within 2 weeks of tx. My scalp itchy plaques. Later Dx With folliculitis still having major issues I have bald spots and it's a daily all day thing tried everything. Hep c cleared but I also have BIL hand numbness 24/7 tingling and rt dominant hand has no strentgh. I seeing disability drs in phila pa end of April 2017. Have not worked. Can't.
I'm on my 6th week of Harvoni and my hair is falling out in clumps! My RLS (restless legs syndrome) has gotten worse and my body is so stiff it's hard to walk or move my fingers sometimes and my memory's shot. Anybody else with these problems?
Hi. I finished my treatment back in Nov. 2015. My hair is still falling out but like Happy said its growning back out. Altho its very hard because my hair is all different sizes. I tried cutting but since its still falling its a bit hard. I'm Hep C free but only dealing with hair loss and a few other side effect and like I said I finished my treatment last year.
I am on week 11, around week eight I started getting that isolated it chief feeling and am experiencing minimal hair loss. Nothing like interferon / ribiviran or triple therapy where I lost a lot of hair that did grow back but with those two it was much more than thinning. I have one week left and other than this very minimal hair loss that is not even noticeable I have had no other side effects. I haven't felt this good in many years. I was undetectable at week four. It has been so worth it and I couldn't be happier. I know people say oh don't worry about your hair but my hair is my personality. I understand the issue all too well. My first experience was I lost all my hair only on the right side of my head. Yes it grew back but only to thin really bad again during an added boceprivar which neither worked. Harvoni is a god send. Good luck to you!
I also am using this drug for the same reason. In the 2nd week I began to experience hair loss. The amount is noticeably higher than usual. I have been researching this possible side effect but you are the first related info I have came across. If this keeps up I will be shopping for a wig.
i have only heard a few people say they have thinned a little. i am starting my 4th week and i have havent lost any
I sure hope not, I lost enough hair due to blood pressure meds, it eventually came back but not the same way, when I get up in the morning my hair on the sides are very wirery... I hope Harvonie does not due this too.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.